Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 341, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 15, 2012, 3:27 PM EDT for Henry County, Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 3:27 PM EDT (19:27 UTC)
- Expired
- Aug 15, 2012, 4:10 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:35 PM EDT | TSTM WND DMG | 6 Nne Eden, VA | SEVERAL TREES DOWN ON COBBS KNOB ROAD. TIME ESTIMATED BY RADAR. |
| Aug 15, 3:35 PM EDT | HAIL 1.25 | 5 Nne Eden, VA | HALF DOLLAR SIZE HAIL WAS OBSERVED ALONG AXTON ROAD NEAR KEEN DRIVE. |
| Aug 15, 3:40 PM EDT | HAIL 1 | 1 Nw Cascade, VA | QUARTER SIZE HAIL AT CASCADE MILL ROAD AND LOBLOLLY DRIVE |
| Aug 15, 3:40 PM EDT | HAIL 1 | 5 Nne Eden, VA | QUARTER SIZE HAIL WAS OBSERVED ON GERLENE LANE. |
| Aug 15, 3:43 PM EDT | HAIL 0.88 | 5 Ne Eden, VA | NICKLE SIZE HAIL WAS OBSERVED ALONG JUST OFF OF CASCADE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
717 WUUS51 KRNK 151927 SVRRNK NCC033-157-VAC089-143-590-152030- /O.NEW.KRNK.SV.W.0341.120815T1927Z-120815T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT WED AUG 15 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 430 PM EDT. * AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AIKEN SUMMIT...OR NEAR AXTON...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... AIKEN SUMMIT... CASCADE... DRAPER... MAYFIELD... RUFFIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3663 7923 3631 7947 3658 7987 3669 7979 TIME...MOT...LOC 1927Z 300DEG 22KT 3659 7974 $$ NF
2 follow-up statements
267
WWUS51 KRNK 151948
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED AUG 15 2012
VAC089-151958-
/O.CAN.KRNK.SV.W.0341.000000T0000Z-120815T2030Z/
HENRY VA-
348 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3653 7972 3664 7969 3663 7923 3656 7928
3634 7945
TIME...MOT...LOC 1948Z 302DEG 19KT 3655 7965
$$
NCC033-157-VAC143-590-152030-
/O.CON.KRNK.SV.W.0341.000000T0000Z-120815T2030Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
348 PM EDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR THE CITY OF DANVILLE... NORTHWESTERN CASWELL...NORTHEASTERN
ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES...
AT 347 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CASCADE...OR NEAR MAYFIELD...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CASCADE...
MAYFIELD...
RUFFIN...
PELHAM...
BETHEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3653 7972 3664 7969 3663 7923 3656 7928
3634 7945
TIME...MOT...LOC 1948Z 302DEG 19KT 3655 7965
$$
16914
WWUS51 KRNK 152010
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT WED AUG 15 2012
NCC033-157-VAC143-590-152019-
/O.CAN.KRNK.SV.W.0341.000000T0000Z-120815T2030Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
410 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE...
NORTHWESTERN CASWELL...NORTHEASTERN ROCKINGHAM AND SOUTHWESTERN
PITTSYLVANIA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3653 7972 3664 7969 3663 7923 3656 7928
3634 7945
TIME...MOT...LOC 2009Z 302DEG 19KT 3649 7953
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:45 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 15, 1:45 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 145 PM EDT WED AUG 15 2012 .SYNOPSIS... AN UPPER TROUGH WILL PASS ACROSS THE AREA THIS AFTERNOON. DRIER CONDITIONS WILL SPREAD ACROSS THE AREA THURSDAY BEFORE A STRONGER UPPER TROUGH IMPACTS THE REGION FRIDAY INTO THE WEEKEND WITH A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY FRIDAY THROUGH SATURDAY ALONG WITH SEASONABLY MILD TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 105 PM EDT WEDNESDAY... THE 13Z HRRR WAS HANDLING THE ENERGY MOVING ACROSS WV AND THE CONVECTION SITUATED FROM THIS VORT IN WV SOUTH INTO ERN TN. WILL FOLLOW IT SOME THROUGH MID AFTERNOON WHICH TAKES THE BULK OF PRECIP ENE THROUGH THE NRV/ROA VALLEYS AND TO LYH AND OUT OF THE CWA BY 6PM. TO THE SOUTH...THE VORT TAIL SHOULD ALLOW FOR ISOLATED/SCATTERED SHRA/FEW TSRA. THINK INSTABILITY WILL BE LIMITED WITH HIGHER THRESHOLDS ACROSS SOUTHSIDE VA/NW NC PIEDMONT WHERE THUNDER CHANCES WILL REMAIN UNTIL LATE AFTERNOON. MADE SOME DOWNWARD ADJUSTMENTS AGAIN TO THE TEMPS ESPECIALLY WEST THOUGH SOME CLEARING BEHIND THE VORT MAY SEND TEMPS UP INTO THE MID TO UPPER 70S. THE EAST WILL BE GETTING MORE CLOUDS WITH THE VORT PASSING BY EXCEPT SOUTH OF THE VA/NC BORDER IN WHERE CU/TCU/CB WILL BE SCT WITH SOME MID/HIGH CLOUDS AT TIMES. PREVIOUS VALID DISCUSSION... FOR TONIGHT...SOMEWHAT DRIER AIR WILL ADVECT INTO THE REGION FROM THE NW BEHIND THIS FIRST SHORT WAVE TROUGH. SKIES WILL CLEAR AFT 00Z FROM WEST TO EAST WITH ANY AFTERNOON UPSLOPE CU/SC DISSIPATING QUICKLY AND NO INDICATION OF ANY UPSTREAM CI AT THIS POINT. DEWPOINTS INTO THE MID AND UPPER 50S ACROSS SE WV AND SW VA WILL ALLOW FAVORABLE VALLEYS TO DROP INTO THE MID AND UPPER 50S OVERNIGHT...WITH 60S ACROSS THE PIEDMONT AND HIGHER...EXPOSED ELEVATIONS. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THIS PERIOD WILL TREND TO A MORE AMPLIFIED PATTERN WITH A DEEP UPPER TROUGH EVENTUALLY BEING CARVED OUT ACROSS THE EASTERN CONUS. BEFORE THAT...QUICK WARM ADVECTION PUTS H85 TEMPS TO +18C BY 0Z FRIDAY/8P THURSDAY. CONSIDERING THAT DEWPOINTS WON'T RISE AS QUICKLY AS THE TEMPS...RELATIVE HUMIDITY WILL BE RATHER COMFORTABLE ON THURSDAY WITH DEWPOINTS IN THE 50S NEAR MAX MIXING WITH A LIGHT WESTERLY WIND. CLOUDS WILL SLOWLY INCREASE ACROSS SE WEST VA THURSDAY NIGHT...BUT WITH HARDLY ANY CLOUDS...DRY AIR AND NIL WINDS LOW TEMPS MAY RUN A DEGREE OR TWO BELOW GUIDANCE ACROSS THE PIEDMONT AND SOUTHSIDE INTO FRIDAY MORNING. THE UPPER SUPPORT TO THE COLD FRONT...WHICH WILL APPROACH THE REGION LATER FRIDAY AND FRIDAY NIGHT...PASSES INTO SOUTHEASTERN CANADA. ANY LINE OF STORMS WHICH FORMS ACROSS THE OHIO VALLEY THUS MAY DWINDLE ACROSS WEST VA. COLUMN DOESN'T MOISTEN QUICKLY ENOUGH FOR WIDESPREAD SHWS AND STORMS TO SURVIVE INTO THE PIEDMONT/SOUTHSIDE AND POSSIBLY EVEN THE ROANOKE VALLEY. THUS...FRIDAY DOESN'T LOOK LIKE THAT BAD OF A DAY...WITH ANY SHOWERS OR STORMS HOLDING OFF UNTIL LATE DAY SAVE SOUTHEASTERN WEST VA/NW NC. HIGHEST POPS WILL BE FROM JFZ TO BLF TO WESTERN GREENBRIER. COLD FRONT GETS LEFT BEHIND BY ITS UPPER SUPPORT PERHAPS PARKING IT OVER THE NEW RIVER VALLEY ON SATURDAY. THIS SHOULD KEEP SHOWERS AND STORMS AROUND FOR AT LEAST HALF OF THE DAY ON SATURDAY AS DISTURBANCES RIDE ALONG IT...WITH SKIES SLOW TO CLEAR...AND A FEW SHOWERS STILL AROUND SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 110 PM EDT TUESDAY... TREND THE PAST FEW DAYS HAS BEEN FOR THE FRIDAY COLD FRONTAL PASSAGE TO LAG A BIT SLOWER. THIS TREND CONTINUES TODAY WITH THE FRONT SWEEPING THROUGH THE REGION FRIDAY NIGHT. HAVE INCREASED POPS FRIDAY NIGHT TO ACCOUNT FOR THE GREATEST CHANCE OF PRECIPITATION...AS COMPARED TO THE SOMEWHAT LOWER CHANCE FRIDAY AFTERNOON. IN FOLLOWING HPC GUIDANCE...WILL HAVE LOW END LIKELY POPS ACROSS THE FAR WESTERN PARTS OF THE AREA EARLY FRIDAY NIGHT...WITH HIGH CHANCE POPS IN THE EAST LATE FRIDAY NIGHT. WHILE WE WILL SEE THE FRONT HEAD TO OUR SOUTH ON SATURDAY...AND THE BEGINNINGS OF SURFACE HIGH PRESSURE WORKINGS ITS WAY INTO THE AREA...A PERSISTENT BROAD TROUGH OF LOW PRESSURE ALOFT WILL REMAIN ACROSS THE CENTRAL AND EASTERN PARTS OF THE COUNTRY. PERIODIC SHORTWAVE TROUGHS OF ENERGY ARE PROGGED TO BE WITHIN THIS LARGER FLOW INTO EARLY NEXT WEEK. TIMING OF THESE FEATURES WILL BE PROBLEMATIC...AS THEY WILL LIKELY FLUCTUATE WITH EACH SUCCESSIVE MODEL RUN. FOR THE SATURDAY THROUGH TUESDAY PORTION OF THE FORECAST...HAVE WEIGHED OUR SOLUTION HEAVILY ON THE HPC GUIDANCE WHICH GOES HEAVY ON MAINTAINING LINGER POPS ON THE BACKSIDE OF THE FRONT INTO SATURDAY...COINCIDENT TO ONE OF THESE WEAKER WAVES ROUNDING THE BASE OF THE LARGER PARENT TROUGH. OTHER ISOLATED SHOWERS ARE FORECAST SUNDAY THROUGH TUESDAY. THE EXISTENCE OF THE UPPER TROUGH PARKED OVER THE REGION WILL YIELD TEMPERATURES AT OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF THE YEAR. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 115 PM EDT WEDNESDAY... GOING WITH SHRA AT BLF/LWB/BCB/ROA IN THE FIRST HOUR WITH NO THUNDER...AS INSTABILITY LACKING. THE THREAT FOR SUB VFR IS NOT LONG-LASTING MAYBE AN HOUR WITH THE HEAVIER SHOWERS WHICH WILL BRING VSBYS DOWN TO 2SM WITH CIGS AROUND 1500-3000FT IN THE MTNS. WITH THE SHORTWAVE EXITING THIS EVENING...THINK WE WILL SEE CLEARING SKIES BUT THE DEWPOINTS STAY ELEVATED ENOUGH WHERE FOG WILL BE AN ISSUE AFTER MIDNIGHT. MODELS SHOW AT LEAST MVFR FOG ACROSS MOST AREAS AFTER 06Z...WITH LIFR AT LWB/BLF. AT BCB WE MAY SEE SUB IFR BUT CONFIDENCE NOT HIGH. HAVE THE FOG CLEARING ACROSS THE AREA BY 14Z THU...AND HIGH PRESSURE WILL BE IN CONTROL WITH VFR CONDITIONS. ASIDE FROM SOME LATE NIGHT FOG AT LWB/BCB ANTICIPATE THE NEXT THREAT FOR SUB VFR TO COME WITH A FRONT FRIDAY INTO SATURDAY. THE FRONT SLOWS AND LINGERS ACROSS CENTRAL SC NORTHEAST TO THE OUTER BANKS THROUGH THE WEEKEND SUCH THAT THE THREAT OF SHOWERS MAY OCCUR IN THE DANVILLE AREA...WIH SOME MVFR POSSIBLE. THE FRONT WILL BE MOVING SLOWLY EAST BY MONDAY AS HIGH PRESSURE WORKS IN FROM THE OHIO VALLEY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB/WP NEAR TERM...RAB/WP SHORT TERM...KM LONG TERM...DS AVIATION...RAB/WP
Hazardous weather outlook, Aug 15, 6:13 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 613 AM EDT WED AUG 15 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-161000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 613 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DEEPENING UPPER TROUGH ACROSS THE EASTERN U.S. AND AN ASSOCIATED COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA LATE FRIDAY AND FRIDAY NIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND QUARTER-SIZED HAIL. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO SATURDAY AND EVEN INTO SUNDAY ACROSS THE PIEDMONT. HOWEVER...THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, Aug 15, 12:38 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 PM EDT WED AUG 15 2012
NCZ001-018-VAZ015-151715-
ASHE NC-GRAYSON VA-WATAUGA NC-
1238 PM EDT WED AUG 15 2012
...THUNDERSTORMS WILL AFFECT PORTIONS OF THE HIGH COUNTRY THROUGH
130 PMS...
AT 1232 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES NORTH
OF MOUNTAIN CITY TO 6 MILES NORTH OF BEECH MOUNTAIN...MOVING EAST AT
20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL IMPACT THE FOLLOWING COMMUNTIES AND AREAS...SUGAR
GROVE GRAYSON HIGHLANDS STATE PARK...SILVERSTONE...TROUT AND TODD.
LAT...LON 3634 8185 3636 8181 3635 8177 3635 8173
3641 8175 3647 8170 3654 8171 3662 8165
3665 8158 3665 8139 3621 8147 3623 8191
3627 8190 3629 8192
WPSpecial weather statement, Aug 15, 2:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT WED AUG 15 2012 VAZ009-010-012-013-015-151845- BLAND VA-GRAYSON VA-PULASKI VA-SMYTH VA-WYTHE VA- 216 PM EDT WED AUG 15 2012 ...STRONG THUNDERSTORMS WILL AFFECT BLAND...GRAYSON...PULASKI...SMYTH AND WYTHE COUNTIES... AT 214 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES EAST OF BLAND TO SUGAR GROVE...MOVING EAST AT 25 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. PERIODS OF HEAVY RAIN MAY ALSO CAUSE PONDING ON ROADWAYS. THESE STORMS WILL BE NEAR CROCKETT AROUND 225 PM...LONG SPUR AROUND 230 PM...SPEEDWELL AROUND 235 PM AND CRIPPLE CREEK AROUND 245 PM. LAT...LON 3715 8075 3665 8124 3676 8151 3713 8119 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:08 PM EDT | Special Weather Statement | RNK | Rockbridge | 67 min |
| Aug 15, 2:16 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 29 min |
| Aug 15, 12:38 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 37 min |
| Aug 15, 4:44 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.